Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 62, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at May 20, 2008, 2:18 PM CDT for 17 counties in Texas. It took effect at May 21, 2008, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 20, 2008, 2:18 PM CDT (19:18 UTC)
- In effect from
- May 21, 2008, 12:00 PM CDT
- Expired
- May 21, 2008, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 16 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.3 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4810 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 201918 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 218 PM CDT TUE MAY 20 2008 ...A RED FLAG WARNING HAS BEEN ISSUED FOR WEDNESDAY AFTERNOON AND EVENING FOR THE VAN HORN AREA...GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...UPPER TRAN PECOS...AND THE PERMIAN BASIN FOR VERY DRY AND WINDY CONDITIONS ALONG WITH EXTREME FIRE DANGER... ...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THURSDAY AFTERNOON AND EVENING FOR ALL AREAS FOR VERY DRY AND WINDY CONDITIONS ALONG WITH EXTREME FIRE DANGER... NMZ114-115-TXZ045>048-050>053-057>063-067>070-258-211500- /O.UPG.KMAF.FW.A.0057.080521T1800Z-080522T0200Z/ /O.NEW.KMAF.FW.W.0062.080521T1700Z-080522T0200Z/ /O.NEW.KMAF.FW.A.0058.080522T1800Z-080523T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-GUADALUPE MOUNTAINS- 218 PM CDT TUE MAY 20 2008 /118 PM MDT TUE MAY 20 2008/ ...RED FLAG WARNING IN EFFECT FROM 12 PM CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ WEDNESDAY... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ WEDNESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO DEVELOP WEDNESDAY. UNUSUALLY HOT TEMPERATURES...WIDESPREAD MINIMUM HUMIDITIES BELOW 10 PERCENT...AND SOUTH AND SOUTHWEST WINDS OF 20 TO 25 MPH IN THE PLAINS AND 35 TO 45 MPH IN THE MOUNTAINS ARE EXPECTED WEDNESDAY AFTERNOON. THESE CONDITIONS ALONG WITH CRITICALLY DRY FUELS WILL RESULT IN EXTREME FIRE DANGER. THESE CONDITIONS WILL BE SLOW TO ABATE IN THE EVENING AS HUMIDITY WILL BE SLOW TO RECOVER. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR THURSDAY WITH LITTLE RELIEF FROM THESE DANGEROUS FIRE WEATHER CONDITIONS ARE FORECAST. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. THIS IS A DANGEROUS AND POTENTIALLY LIFE AND PROPERTY THREATENING FIRE WEATHER SITUATION. THESE WINDS AND VERY LOW RELATIVE HUMIDITIES... COMBINED WITH RECENT NEAR RECORD TEMPERATURES AND THE ONGOING DROUGHT...WILL CREATE WEATHER CONDITIONS FAVORABLE FOR FIRE GROWTH AND SPREAD. $$ TXZ074-075-079>082-211500- /O.NEW.KMAF.FW.A.0058.080522T1800Z-080523T0200Z/ DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL- 218 PM CDT TUE MAY 20 2008 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THURSDAY FOR WINDS OF 20 TO 30 MPH...SINGLE DIGIT HUMIDITY...AND EXTREME FIRE DANGER. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$
3 follow-up statements
000 WWUS84 KMAF 210953 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 453 AM CDT WED MAY 21 2008 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING FOR THE VAN HORN AREA...GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...UPPER TRAN PECOS...AND THE PERMIAN BASIN FOR VERY DRY AND WINDY CONDITIONS ALONG WITH EXTREME FIRE DANGER... ...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THURSDAY AFTERNOON AND EVENING FOR ALL AREAS FOR VERY DRY AND WINDY CONDITIONS ALONG WITH EXTREME FIRE DANGER... NMZ114-115-TXZ045>048-050>053-057>063-067>070-258-212100- /O.CON.KMAF.FW.W.0062.080521T1700Z-080522T0200Z/ /O.CON.KMAF.FW.A.0058.080522T1800Z-080523T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-GUADALUPE MOUNTAINS- 453 AM CDT WED MAY 21 2008 /353 AM MDT WED MAY 21 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO DEVELOP TODAY. UNUSUALLY HOT TEMPERATURES...WIDESPREAD MINIMUM RELATIVE HUMIDITY VALUES BELOW 10 PERCENT...AND SOUTH AND SOUTHWEST WINDS OF 20 TO 25 MPH IN THE PLAINS AND 35 TO 45 MPH IN THE MOUNTAINS ARE EXPECTED WEDNESDAY AFTERNOON. THESE CONDITIONS ALONG WITH CRITICALLY DRY FUELS WILL RESULT IN EXTREME FIRE DANGER. THESE CONDITIONS WILL BE SLOW TO ABATE IN THE EVENING AS HUMIDITY WILL BE SLOW TO RECOVER. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR THURSDAY WITH LITTLE RELIEF FROM THESE DANGEROUS FIRE WEATHER CONDITIONS ARE FORECAST. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. THIS IS A DANGEROUS AND POTENTIALLY LIFE AND PROPERTY THREATENING FIRE WEATHER SITUATION. THESE WINDS AND VERY LOW RELATIVE HUMIDITIES... COMBINED WITH RECENT NEAR RECORD TEMPERATURES AND THE ONGOING DROUGHT...WILL CREATE WEATHER CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD. $$ TXZ074-075-079>082-212100- /O.CON.KMAF.FW.A.0058.080522T1800Z-080523T0200Z/ DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL- 453 AM CDT WED MAY 21 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THURSDAY FOR WINDS OF 20 TO 30 MPH...SINGLE DIGIT RELATIVE HUMIDITY...AND EXTREME FIRE DANGER. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$
000 WWUS84 KMAF 211941 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 241 PM CDT WED MAY 21 2008 ...A RED FLAG WARNING WILL REMAIN IN EFFECT THROUGH 9 PM CDT/8 PM MDT/ THIS EVENING FOR THE VAN HORN AREA...GUADALUPE MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS...UPPER TRAN PECOS...AND THE PERMIAN BASIN FOR VERY DRY AND WINDY CONDITIONS ALONG WITH EXTREME FIRE DANGER... ...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THURSDAY AFTERNOON AND EVENING FOR ALL AREAS FOR VERY DRY AND WINDY CONDITIONS ALONG WITH EXTREME FIRE DANGER... NMZ114-115-TXZ045>048-050>053-057>063-067>070-258-220215- /O.CON.KMAF.FW.W.0062.000000T0000Z-080522T0200Z/ /O.CON.KMAF.FW.A.0058.080522T1800Z-080523T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-GUADALUPE MOUNTAINS- 241 PM CDT WED MAY 21 2008 /141 PM MDT WED MAY 21 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE IN PLACE ACROSS THE AREA THIS AFTERNOON. TEMPERATURES IN THE UPPER 90S AND LOWER 100S HAVE HELPED TO DROP HUMIDITIES BELOW 10 PERCENT IN MANY LOCATIONS. SOUTH AND SOUTHWEST WINDS AS HIGH AS 20 TO 25 MPH WITH GUSTS NEAR 35 MPH CAN BE EXPECTED INTO MID EVENING. THE WEATHER PATTERN STILL LOOKS FAVORABLE FOR CRITICAL FIRE WEATHER CONDITIONS THURSDAY AND A FIRE WEATHER WATCH REMAINS IN EFFECT. WINDS ABOVE 20 MPH ARE EXPECTED OVER A LARGER AREA THURSDAY AND MINIMUM HUMIDITIES WILL BE ABLE TO FALL BELOW 10 PERCENT. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. THIS IS A DANGEROUS FIRE WEATHER SITUATION. THESE WINDS AND VERY LOW RELATIVE HUMIDITIES... COMBINED WITH RECENT NEAR RECORD TEMPERATURES AND THE ONGOING DROUGHT...WILL CREATE WEATHER CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD. $$ TXZ074-075-079>082-220215- /O.CON.KMAF.FW.A.0058.080522T1800Z-080523T0200Z/ DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL- 241 PM CDT WED MAY 21 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE WEATHER PATTERN STILL LOOKS FAVORABLE FOR CRITICAL FIRE WEATHER CONDITIONS THURSDAY AND A FIRE WEATHER WATCH REMAINS IN EFFECT. WINDS NEAR OR ABOVE 20 MPH ARE EXPECTED THURSDAY AND MINIMUM HUMIDITIES WILL BE ABLE TO FALL BELOW 10 PERCENT. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$
000 WWUS84 KMAF 220208 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 908 PM CDT WED MAY 21 2008 ...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THURSDAY AFTERNOON AND EVENING FOR ALL AREAS FOR VERY DRY AND WINDY CONDITIONS ALONG WITH EXTREME FIRE DANGER... NMZ114-115-TXZ045>048-050>053-057>063-067>070-258-221200- /O.EXP.KMAF.FW.W.0062.000000T0000Z-080522T0200Z/ /O.CON.KMAF.FW.A.0058.080522T1800Z-080523T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-GUADALUPE MOUNTAINS- 908 PM CDT WED MAY 21 2008 /808 PM MDT WED MAY 21 2008/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. THE WEATHER PATTERN STILL LOOKS FAVORABLE FOR CRITICAL FIRE WEATHER CONDITIONS THURSDAY AND A FIRE WEATHER WATCH REMAINS IN EFFECT. WINDS ABOVE 20 MPH ARE EXPECTED OVER A LARGER AREA THURSDAY AND MINIMUM HUMIDITIES WILL BE ABLE TO FALL BELOW 10 PERCENT. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. THIS IS A DANGEROUS FIRE WEATHER SITUATION. THESE WINDS AND VERY LOW RELATIVE HUMIDITIES...COMBINED WITH RECENT NEAR RECORD TEMPERATURES AND THE ONGOING DROUGHT...WILL CREATE WEATHER CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD. $$ TXZ074-075-079>082-221200- /O.CON.KMAF.FW.A.0058.080522T1800Z-080523T0200Z/ DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL- 908 PM CDT WED MAY 21 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. THE WEATHER PATTERN STILL LOOKS FAVORABLE FOR CRITICAL FIRE WEATHER CONDITIONS THURSDAY AND A FIRE WEATHER WATCH REMAINS IN EFFECT. WINDS ABOVE 20 MPH ARE EXPECTED OVER A LARGER AREA THURSDAY AND MINIMUM HUMIDITIES WILL BE ABLE TO FALL BELOW 10 PERCENT. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. THIS IS A DANGEROUS FIRE WEATHER SITUATION. THESE WINDS AND VERY LOW RELATIVE HUMIDITIES...COMBINED WITH RECENT NEAR RECORD TEMPERATURES AND THE ONGOING DROUGHT...WILL CREATE WEATHER CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 20, 12:05 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, May 20, 12:05 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1205 PM CDT TUE MAY 20 2008
.AVIATION...
LIGHT WINDS IN PLACE ACRS TAF SITES AND EXPECTED TO PERSIST INTO
THE EVENING. WEAK FRONT HAS PUSHED INTO MAF AND WINDS WILL VARY SOME
OVER SHORT DISTANCES. OTHERWISE VFR CONDITIONS ALSO EXPECTED...
ALTHOUGH HAVE LOW PROBABILITY CONCERNS THAT ISOLD HIGH BASED LIGHT
SHOWERS/DRY TSTMS MAY GENERATE LOCAL GUSTY WINDS THRU PEAK SFC
HEATING.
&&
.PREV DISCUSSION... /ISSUED 623 AM CDT TUE MAY 20 2008/
AVIATION...
LIGHT WIND THIS MORNING WILL PICK UP OUT OF THE SOUTHEAST DURING
THE DAY WITH THE DEVELOPMENT OF A SURFACE TROUGH OVER NEW MEXICO...
BUT BECOME LIGHT AGAIN AFTER SUNSET. A FEW HIGH CLOUDS WILL ROLL
OVER TOP OF RIDGE BUT EXPECT MOSTLY CLEAR SKIES.
PREV DISCUSSION... /ISSUED 433 AM CDT TUE MAY 20 2008/
DISCUSSION...
TEMPERATURES THIS MORNING HAVE BEEN HELD UP IN A FEW LOCATIONS AS
WINDS HAVE REMAINED ELEVATED OVERNIGHT. 30 TO 60 DEGREE DEWPOINT
DEPRESSIONS WILL ALLOW FOR A SHARP DROP OFF IF WINDS DROP OFF AT
SUNRISE. MODELS STILL BRINGING WEAK COLD FRONT THROUGH THE TEXAS
PANHANDLE THIS MORNING BUT NOT EXPECTING MUCH EFFECT ACROSS THE
AREA EXCEPT FOR WINDS. SHOULD GET SOUTHEASTERLY SURFACE FLOW OVER
MUCH OVER THE AREA AS SURFACE HIGH SAGS SOUTHWARD INTO NORTH
CENTRAL TEXAS TODAY BUT THESE WINDS SHOULD BE RELATIVELY LIGHT.
UNSEASONABLY WARM TEMPERATURES ARE EXPECTED TO CONTINUE ACROSS
MUCH OF THE AREA TODAY. HIGHS ARE EXPECTED TO BE WITHIN A DEGREE
OR TWO OF DAILY RECORDS AND A FEW MAY BE BROKEN. NAM IS CONTINUING
TO BREAK OUT PRECIP OVER THE MOUNTAINS OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO THIS AFTERNOON. WHILE BEING THE
OUTLIER...FELT IT NECESSARY TO AT LEAST MENTION IT AS THE THREAT
FOR DRY LIGHTNING EXISTS. INCREASING SOUTH AND WESTERLY WINDS IN
THE FORECAST FOR WEDNESDAY AS SURFACE TROUGH DEVELOPS ACROSS THE
WESTERN TEXAS PANHANDLE DOWN THROUGH THE BIG BEND REGION. THIS
WILL LEAD TO WHAT IS EXPECTED TO BE THE HOTTEST DAY THIS WEEK WITH
TEMPERATURES APPROACHING 110 ACROSS THE RIO GRANDE AND PECOS
RIVERS AND NEAR OR ABOVE 100 FOR MUCH OF THE REST OF THE AREA.
FORECASTS THEN BECOMES A LITTLE MORE INTERESTING AS UPPER LEVEL
RIDGE OVER THE AREA THATS KEEPING THE AREA WARM THIS WEEK SHIFTS
EASTWARD. UPPER TROUGH WILL DIG SOUTHWARD INTO THE CALIFORNIA/ARIZONA
REGION BY THURSDAY AFTERNOON. INCREASING CLOUD COVER ALONG WITH
DECREASING THICKNESSES WILL HELP TO BRING HIGH TEMPERATURES MORE
IN LINE WITH NORMALS. AS WEAK SHORTWAVES ROTATE AROUND THIS FEATURE
AND OVER THE REGION...PRECIP CHANCES WILL BE ON THE RISE THROUGH
THE REGION. ATTM...GOING WITH POPS IN THE 20 TO 30 PERCENT RANGE
FOR SATURDAY AND SUNDAY. NOT LOOKING LIKE ANY ACTIVITY THAT
DEVELOPS WILL BE SEVERE AS INSTABILITY AND SHEAR SHOULD BE ON THE
WEAK SIDE BUT A FEW RELATIVELY STRONG THUNDERSTORMS ARE NOT OUT OF
THE QUESTION.
FIRE WEATHER...
AN UPPER RIDGE OVER THE AREA WILL RESULT IN A CONTINUATION OF HIGH
TEMPERATURES NEAR 100 DEGREES THROUGH WEDNESDAY. IN ADDITION THE
APPROACH OF AN UPPER TROUGH AND THE DEVELOPMENT OF A STRONG SURFACE
TROUGH WILL RESULT IN INCREASING 20FT WINDS WEDNESDAY. THEREFORE A
FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY FOR THE VAN HORN
AREA... GUADALUPE MOUNTAINS... SOUTHEASTERN NEW MEXICO PLAINS...
UPPER TRANS PECOS AND PERMIAN BASIN. INCREASING WINDS ALOFT AND
CONTINUED HOT AND DRY CONDITIONS WILL LIKELY LEAD TO CRITICAL FIRE
WEATHER CONDITIONS DURING THE AFTERNOON AND EARLY EVENING WEDNESDAY.
POOR RH RECOVERY IS EXPECTED WEDNESDAY NIGHT ACROSS THE WEST WITH
VERY GOOD RH RECOVERY OVER THE EAST. FIRE WEATHER CONCERNS MAY
OCCUR AGAIN OVER MUCH OF THE REGION ON THURSDAY.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 12 PM TO 8 PM MDT WEDNESDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...FIRE WEATHER WATCH FROM 1 PM CDT /12 PM MDT/ TO 9 PM CDT /8 PM
MDT/ WEDNESDAY FOR THE FOLLOWING ZONES...ANDREWS...BORDEN...
CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE
MOUNTAINS...HOWARD...LOVING...MARTIN...MIDLAND...MITCHELL...
REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
&&Hazardous weather outlook, May 20, 1:25 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 125 PM CDT TUE MAY 20 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-211830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 125 PM CDT TUE MAY 20 2008 /1225 PM MDT TUE MAY 20 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED DRY LIGHTNING WILL REMAIN POSSIBLE MAINLY IN AND AROUND THE MOUNTAINS THROUGH THIS EVENING. GUSTY WINDS TO 40 MPH AND ERRATIC WINDS WILL BE POSSIBLE NEAR HIGH BASED STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP WEDNESDAY AS UNSEASONALLY HIGH TEMPERATURES...SINGLE DIGIT HUMIDITIES...AND WINDS NEAR 25 MPH ACROSS THE PLAINS AND 40 MPH IN THE GUADALUPE MOUNTAINS COMBINE TO RESULT IN EXTREME FIRE DANGER. A RED FLAG WARNING HAS BEEN ISSUED FOR ALL AREAS NORTH OF THE PECOS RIVER INCLUDING SOUTHEAST NEW MEXICO AND THE UPPER TRANS PECOS FOR WEDNESDAY. HIGH WINDS ARE EXPECTED TO DEVELOP IN THE GUADALUPE MOUNTAINS WEDNESDAY WITH SOUTHWEST AND WEST WINDS INCREASING TO 35 TO 45 MPH WITH GUSTS TO 60 MPH. THIS PATTERN WILL CONTINUE INTO THURSDAY AS VERY DRY AIR REMAINS IN PLACE WITH THE HOT SPELL. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL AREAS THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 2:18 PM CDT | Fire Weather Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 38 hr |
| May 20, 2:30 PM CDT | High Wind Watch | MAF | 14 hr |
Nearby
Red Flag Warnings in Texas, 2008Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.